A 20-year-old male college student arrives by ambulance restrained in a stretcher. Members of his fraternity called the police saying he became violent and agitated after "burning incense". He is hypertensive and tachycardic with a normal blood glucose. What is the diagnosis, and what are your next steps?
- Oct 3rd, 2017
- Brandon Roe
- leave a comment
Increasing political tensions, terrorist groups, and general turmoil faced around the world makes the possibility of a biological, chemical, or other attack on American soil a true reality. In the event of such an attack, one must depend on the knowledge, preparedness, and action of Emergency Physicians and others to act in a timely manner in order to care for the injured.
A two-year-old male presents to the emergency department following the ingestion of his grandmother's propranolol. Upon presentation, the young boy is lethargic. EKG demonstrates sinus bradycardia (heart rate: 39 beats per minute) and a first degree AV block. How do you treat this patient's bradycardia? Read this week's review of beta-blocker toxicity for a rapid refresher.